Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at May 4, 2021, 1:53 PM CDT for Tallahatchie County, Yalobusha County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 1:53 PM CDT (18:53 UTC)
- Expired
- May 4, 2021, 2:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
Counties Tallahatchie County, MS, Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 160 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -373 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
870
WWUS84 KMEG 041853
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
153 PM CDT Tue May 4 2021
MSZ020-021-041930-
Tallahatchie MS-Yalobusha MS-
153 PM CDT Tue May 4 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT
FOR...
Tallahatchie County in northwestern Mississippi...
Yalobusha County in northwestern Mississippi...
At 152 PM CDT...a strong thunderstorm producing winds in excess of 40
mph was located over Minter City, or 15 miles east of Drew, moving
east at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Tallahatchie and Yalobusha Counties should monitor this
storm closely.
LAT...LON 3370 9030 3375 9030 3377 9018 3378 9017
3381 9018 3381 9045 3397 9045 3417 8976
3416 8972 3418 8971 3387 8956 3387 8977
3390 8977 3390 8992 3382 8993 3381 9013
3372 9014 3374 9024 3369 9027
TIME...MOT...LOC 1852Z 258DEG 28KT 3378 9026
$$
SGWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at May 4, 12:17 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 4, 12:17 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1217 PM CDT Tue May 4 2021 .UPDATE... Updated 18z Aviation Discussion. && .PREV DISCUSSION... /issued 426 AM CDT Tue May 4 2021/ DISCUSSION... A busy night across northern portions of the Mid-South at this hour. A line of severe thunderstorms, currently along the Mississippi River, has begun to quickly accelerate and weaken across west Tennessee. Instances of severe wind gusts are still possible, but storm structure looks less impressive now. After this area of storms moves east of the area, we should see a break in convection through late morning. The atmosphere is expected to recover through late morning as temperatures climb to near 80F and dewpoints remain in the 70s. The next round of storms will approach the region from the southwest, as another shortwave lifts out of Texas. Instability will surge to 3500 MLCAPE over north Mississippi and may creep into west Tennessee as well. Latest Hi-Res Convective Allowing Models (CAMs) show storms firing up near the Delta around noon and lifting ENE across north Mississippi and portions of west Tennessee. Bulk Shear will increase to 50 kts, SRH will approach 250 m2/s2, and LCLs will be quite low. The combination of all three will support a healthy tornado risk as well as large hail and damaging winds. Storm mode may start as multi-cellular with embedded supercells and then morph into a loosely organized QLCS or bow echo. All modes of severe weather will be in play this afternoon and SPC's outlined Enhanced Risk covers our area quite well. The threat will diminish by late afternoon as storms push east of the area. A cold front will then approach the area from the northwest around sundown. A few showers and thunderstorms will form along the front, but are not anticipated to be severe as upper level forcing will be rather weak. Behind the front, the Mid-South will see several a nice string of nearly perfect weather days. Expect plenty of sunshine and low humidity. Highs will only top out around 70F for both Wednesday and Thursday. Low temperatures will be quite cool with readings in the upper 40s and lower 50s. A reinforcing front will move through the region Thursday night. With limited moisture in place and weak forcing, just a low chance of rain was carried across the north. Friday will feature abundant sunshine and highs in the lower 70s once again. Return flow will setup across the Mid-South on Saturday, as a large surface low organizes to the lee of the Rockies. A warm front is expected to lift north across the region and a few showers or thunderstorms may accompany the front in the afternoon and evening hours. A weak shortwave is expected to move through the region on Sunday with a chance of scattered storms expected across much of the region for Mother's Day. Unsettled weather will remain over the Mid-South through early next week as a series of shortwaves rotate through the region. AC3 && .AVIATION... /18z TAFs/ Showers and thunderstorms will continue across north Mississippi through this evening. Areas north should have a brief chance of thunderstorm development but TUP has the greatest chance. Winds will remain elevated through the TAF period. CIGs will eventually improve by the end of the TAF period at JBR, MEM and MKL. SWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 4, 5:51 AM CDT, 8 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 551 AM CDT Tue May 4 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-051300- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 551 AM CDT Tue May 4 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Another round of severe thunderstorms is expected this afternoon, mainly south of I-40. Damaging winds, large hail, and tornadoes are all possible. See website for additional details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed Tuesday afternoon. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. AC3
In the hours before
Special weather statement, May 4, 10:44 AM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Memphis TN
1044 AM CDT Tue May 4 2021
MSZ013>017-022>024-041630-
Itawamba MS-Lafayette MS-Pontotoc MS-Union MS-Monroe MS-Lee MS-
Calhoun MS-Chickasaw MS-
1044 AM CDT Tue May 4 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1130 AM CDT
FOR...
Southwestern Itawamba County in northeastern Mississippi...
Southeastern Lafayette County in northwestern Mississippi...
Pontotoc County in northeastern Mississippi...
Southeastern Union County in northeastern Mississippi...
Northwestern Monroe County in northeastern Mississippi...
Lee County in northeastern Mississippi...
Calhoun County in northeastern Mississippi...
Chickasaw County in northeastern Mississippi...
At 1042 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Randolph, or 11
miles southwest of Pontotoc, moving northeast at 55 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southwestern Itawamba...southeastern Lafayette...
Pontotoc...southeastern Union...northwestern Monroe...Lee...Calhoun
and Chickasaw Counties should monitor this storm closely.
LAT...LON 3419 8951 3419 8955 3453 8874 3451 8873
3451 8859 3396 8834 3372 8935 3372 8951
TIME...MOT...LOC 1542Z 245DEG 46KT 3414 8915
SWBSpecial weather statement, May 4, 10:52 AM CDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Memphis TN
1052 AM CDT Tue May 4 2021
MSZ023-024-041615-
Monroe MS-Chickasaw MS-
1052 AM CDT Tue May 4 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1115 AM CDT
FOR...
Southern Monroe County in northeastern Mississippi...
East central Chickasaw County in northeastern Mississippi...
At 1051 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Prairie, or 7 miles
southwest of Aberdeen, moving northeast at 50 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southern Monroe and east central Chickasaw Counties should
monitor this storm closely.
LAT...LON 3367 8849 3368 8872 3381 8872 3381 8881
3385 8883 3399 8822 3375 8825 3374 8833
3372 8833 3369 8836 3369 8839 3367 8842
3366 8851
TIME...MOT...LOC 1551Z 245DEG 44KT 3377 8865
SWBSpecial weather statement, May 4, 11:44 AM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Memphis TN
1144 AM CDT Tue May 4 2021
MSZ023-041715-
Chickasaw MS-
1144 AM CDT Tue May 4 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1215 PM CDT
FOR...
Southern Chickasaw County in northeastern Mississippi...
At 1144 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located 8 miles north of
Clarkson, or 9 miles west of Montpelier, moving east at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southern Chickasaw County should monitor this storm
closely.
LAT...LON 3381 8919 3381 8914 3384 8914 3398 8880
3381 8873 3381 8893 3375 8893 3375 8903
3374 8904 3374 8919
TIME...MOT...LOC 1644Z 249DEG 27KT 3375 8912
SGWSpecial weather statement, May 4, 12:24 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
1224 PM CDT Tue May 4 2021
MSZ016-022>024-041800-
Monroe MS-Lee MS-Calhoun MS-Chickasaw MS-
1224 PM CDT Tue May 4 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 PM CDT
FOR...
Northwestern Monroe County in northeastern Mississippi...
Southeastern Lee County in northeastern Mississippi...
Southeastern Calhoun County in northeastern Mississippi...
Chickasaw County in northeastern Mississippi...
At 1224 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Vardaman, or 12
miles west of Houston, moving east at 55 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Monroe...southeastern Lee...southeastern
Calhoun and Chickasaw Counties should monitor this storm closely.
LAT...LON 3391 8934 3416 8858 3387 8844 3381 8875
3381 8893 3377 8893 3374 8911 3374 8919
3372 8920 3372 8926
TIME...MOT...LOC 1724Z 249DEG 48KT 3383 8921
SWBSpecial weather statement, May 4, 12:36 PM CDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service Memphis TN 1236 PM CDT Tue May 4 2021 ARZ058-MSZ007-008-010>012-041800- Phillips AR-Tunica MS-Coahoma MS-Panola MS-Tate MS-Quitman MS- 1236 PM CDT Tue May 4 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 PM CDT FOR... East central Phillips County in eastern Arkansas... Southern Tunica County in northwestern Mississippi... Northeastern Coahoma County in northwestern Mississippi... Northern Panola County in northwestern Mississippi... Southwestern Tate County in northwestern Mississippi... Northern Quitman County in northwestern Mississippi... At 1236 PM CDT...a strong thunderstorm producing pea size hail or larger was located over Friars Point, or 11 miles north of Clarksdale, moving east at 55 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in east central Phillips...southern Tunica...northeastern Coahoma...northern Panola...southwestern Tate and northern Quitman Counties should monitor this storm closely. LAT...LON 3422 9069 3440 9079 3472 8997 3438 8972 TIME...MOT...LOC 1736Z 249DEG 48KT 3435 9063 SWB
Special weather statement, May 4, 1:53 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
153 PM CDT Tue May 4 2021
MSZ020-021-041930-
Tallahatchie MS-Yalobusha MS-
153 PM CDT Tue May 4 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT
FOR...
Tallahatchie County in northwestern Mississippi...
Yalobusha County in northwestern Mississippi...
At 152 PM CDT...a strong thunderstorm producing winds in excess of 40
mph was located over Minter City, or 15 miles east of Drew, moving
east at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Tallahatchie and Yalobusha Counties should monitor this
storm closely.
LAT...LON 3370 9030 3375 9030 3377 9018 3378 9017
3381 9018 3381 9045 3397 9045 3417 8976
3416 8972 3418 8971 3387 8956 3387 8977
3390 8977 3390 8992 3382 8993 3381 9013
3372 9014 3374 9024 3369 9027
TIME...MOT...LOC 1852Z 258DEG 28KT 3378 9026
SGWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 4:47 AM CDT | Areal Flood Advisory | MEG | DeSoto | 73 min |
| May 4, 7:15 AM CDT | Special Weather Statement | MEG | Monroe | 30 min |
| May 4, 9:44 AM CDT | Special Weather Statement | MEG | Monroe | 46 min |
| May 4, 9:48 AM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw, Yalobusha | 57 min |
| May 4, 10:44 AM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw, Lee, Pontotoc | 46 min |
| May 4, 10:52 AM CDT | Special Weather Statement | MEG | Monroe | 23 min |
| May 4, 11:44 AM CDT | Special Weather Statement | MEG | Chickasaw | 31 min |
| May 4, 12:24 PM CDT | Special Weather Statement | MEG | Chickasaw, Monroe | 36 min |
| May 4, 12:36 PM CDT | Special Weather Statement | MEG | Panola, Tate | 24 min |
| May 4, 1:06 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Panola, Tate | 24 min |
| May 4, 1:27 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Tate, Union | 33 min |
| May 4, 2:02 PM CDT | Special Weather Statement | MEG | Benton, Union | 28 min |
| May 4, 2:23 PM CDT | Special Weather Statement | MEG | Calhoun, Lafayette, Union, Yalobusha | 22 min |
| May 4, 2:25 PM CDT | Areal Flood Advisory | MEG | Yalobusha | 3 hr |
| May 4, 2:30 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 30 min |
| May 4, 2:37 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tishomingo, Union | 26 min |
| May 4, 2:54 PM CDT | Areal Flood Advisory | MEG | Lafayette | 3 hr |
| May 4, 2:58 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 47 min |
| May 4, 3:00 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 19 min |
| May 4, 3:02 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo, Union | 16 min |
| May 4, 3:17 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 28 min |
| May 4, 3:33 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 57 min |
| May 4, 3:58 PM CDT | Areal Flood Advisory | MEG | Lee | 3 hr |
| May 4, 4:10 PM CDT | Special Weather Statement | MEG | DeSoto | 35 min |
| May 4, 2:34 AM CDT | Severe Thunderstorm Warning | MEG | Tipton | 41 min |
| May 4, 2:59 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Lauderdale, Obion | 46 min |
| May 4, 3:10 AM CDT | Special Weather Statement | MEG | Shelby, Tipton | 35 min |
| May 4, 3:28 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Dyer, Gibson, Obion, Weakley | 47 min |
| May 4, 3:46 AM CDT | Special Weather Statement | MEG | Crockett | 44 min |
| May 4, 3:54 AM CDT | Special Weather Statement | MEG | Fayette, Haywood, Shelby, Tipton | 51 min |
| May 4, 4:10 AM CDT | Special Weather Statement | MEG | Henry | 35 min |
| May 4, 4:18 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry, Weakley | 27 min |
| May 4, 4:20 AM CDT | Special Weather Statement | MEG | Gibson | 25 min |
| May 4, 4:43 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Decatur, Henderson, Henry | 47 min |
| May 4, 11:40 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 7 days |
| May 4, 5:28 PM CDT | Special Weather Statement | MEG | Henry | 32 min |
| May 4, 5:43 PM CDT | Areal Flood Advisory | MEG | Shelby | 3 hr |
| May 4, 6:29 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 46 min |
| May 4, 6:56 PM CDT | Special Weather Statement | MEG | Lake | 34 min |
| May 4, 12:38 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 52 min |
| May 4, 1:30 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 45 min |
| May 4, 1:46 AM CDT | Flash Flood Warning | MEG | Clay, Greene | 3 hr |
| May 4, 1:48 AM CDT | Special Weather Statement | MEG | Craighead, Poinsett | 27 min |
| May 4, 1:57 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Poinsett | 48 min |
| May 4, 2:08 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 52 min |
| May 4, 2:25 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Mississippi | 50 min |
| May 4, 2:58 AM CDT | Areal Flood Advisory | MEG | Clay | 2 hr |
| May 4, 11:37 AM CDT | River Flood Warning | MEG | Clay, Greene | 47 hr |
| May 4, 5:03 PM CDT | Special Weather Statement | MEG | Craighead, Greene | 27 min |
| May 4, 5:29 PM CDT | Special Weather Statement | MEG | Craighead, Greene, Poinsett | 31 min |
| May 4, 5:56 PM CDT | Special Weather Statement | MEG | Craighead, Greene, Poinsett | 34 min |
| May 4, 6:20 PM CDT | Special Weather Statement | MEG | Cross | 40 min |
| May 4, 6:25 PM CDT | Special Weather Statement | MEG | Mississippi | 35 min |
| May 4, 12:45 AM CDT | Special Weather Statement | MEG | Dunklin, Pemiscot | 30 min |
| May 4, 1:34 AM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 41 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.